Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 1, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 5, 2004, 5:43 PM CST for Rutherford County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 5, 2004, 5:43 PM CST (23:43 UTC)
- Expired
- Mar 5, 2004, 6:15 PM CST
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Rutherford County, TN
The radar
The Nashville radar (KOHX), 37 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.7 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 499 m²/s²
- 0-3 km storm-relative helicity
- 622 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
363 WUUS54 KOHX 052343 SVRBNA TNC149-060015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 542 PM CST FRI MAR 5 2004 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RUTHERFORD COUNTY IN TENNESSEE * UNTIL 615 PM CST * AT 537 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF MURFREESBORO...MOVING EAST AT 45 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH AND DEADLY LIGHTNING. TORNADOES CAN FORM WITH LITTLE OR NO WARNING. LAT...LON 3601 8656 3579 8652 3581 8619 3605 8621 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 3:55 AM CST, 13 hours 48 minutes earlier.
Area forecast discussion, Mar 5, 3:55 AM CST, 13 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 355 AM CST FRI MAR 5 2004 DISCUSSION... CONVECTIVE LINE OF STORMS WEST WILL SLOWLY WEAKEN AS THEY MOVE INTO MIDDLE TENNESSEE THIS MORNING. UPPER SHORTWAVE TROUGH SUPPORT FOR EARLIER LINEAR MCS LIFTS AWAY NORTH. WILL LOWER RAIN CHANCE TODAY... AS SCATTERED. SCATTERED THUNDERSTORMS THIS AFTERNOON...WITH RESIDUAL BOUNDARIES AND AFTERNOON DESTABILIZATION. A 50 PERCENT CHANCE OF THUNDERSTORMS FOR ALL BUT SOUTHWEST. IN SOUTHWEST MIDDLE TENNESSEE...ANOTHER ROUND OF ORGANIZED STORMS IS EXPECTED TO FIRE...IN ASSOCIATION WITH APPROACH OF DEEP UPPER TROUGH. QUICK CHANGE IN LATER (05/06Z) MODEL OUTPUT WITH FLASH FLOOD POTENTIAL. FFA WILL BE ISSUED ACROSS MIDDLE TENNESSEE...LATE THIS AFTERNOON AND TONIGHT. SURFACE FRONT LOOKS SLOWER TOO. HIGH CONFIDENCE OF MODERATE TO HEAVY RAIN TONIGHT. FFG VALUES STILL FAIRLY HIGH...BUT PRECIPITABLE WATER VALUES CLOSE TO TWO INCHES AND STRONG VERTICAL MOTION...CONVECTIVE RAINFALL LOOKS FLASHY. SHEAR PROFILES QUITE STRONG...SO THERE IS ALSO A CONCERN FOR WIND DAMAGE AND POSSIBLY TORNADOES. COLD FRONT EAST OF MIDDLE TENNESSEE SATURDAY MORNING. SO THE PRECIPITATION CHANCE SHUTS OFF IN THE AFTERNOON. WILL KEEP UP A SLIGHT CHANCE PLATEAU WITH LINGERING L/L MOISTURE AND UPSLOPE FLOW. && .BNA WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR ALL OF MIDDLE TENNESSEE LATE THIS AFTERNOON AND TONIGHT. && 04
Hazardous weather outlook, Mar 5, 5:30 AM CST, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CST FRI MAR 5 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-061130- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CST FRI MAR 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT LOOK FOR SHOWERS AND A FEW THUNDERSTORMS TO DEVELOP ACROSS THE MID STATE AHEAD OF AN APPROACHING COLD FRONT. IT IS POSSIBLE THAT A FEW OF THE STORMS COULD PRODUCE DAMAGING WINDS...WITH THE LIKELY TIME FRAME BEING LATE THIS AFTERNOON AND EVENING. HEAVY RAIN IS ALSO POSSIBLE...WITH UPWARDS OF 2 INCHES IN LOCALIZED DOWNPOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATER THIS AFTERNOON AND TONIGHT. GIRODO ROSE
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 5:08 PM CST | Flash Flood Warning | OHX | Davidson, Macon, Rutherford, Sumner, Trousdale, Williamson and 1 more | 2 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.